Alert archive / Illinois / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 125, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 25, 2016, 5:11 PM CDT for Pike County, Illinois. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2016, 5:11 PM CDT (22:11 UTC)
- Expired
- Jun 25, 2016, 6:00 PM CDT
- In force
- 49 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Pike County, IL
The radar
The St Louis radar (KLSX), 98 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.2 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -340 J/kg
- Mixed-layer LCL
- 1381 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
052
WUUS53 KLSX 252211
SVRLSX
ILC149-252300-
/O.NEW.KLSX.SV.W.0125.160625T2211Z-160625T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
511 PM CDT SAT JUN 25 2016
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN PIKE COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 600 PM CDT
* AT 511 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PLEASANT
HILL...MOVING NORTH AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PITTSFIELD...GRIGGSVILLE...PLEASANT HILL...ATLAS...PIKE...
INDEPENDENCE...MARTINSBURG...NEBO...BAYLIS...NEW SALEM...DETROIT...
EL DARA...TIME...VALLEY CITY...ROCKPORT...
SUMMER HILL AND NEW HARTFORD.
THIS INCLUDES INTERSTATE 72 BETWEEN EXITS 31 AND 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3971 9065 3968 9064 3964 9061 3940 9079
3940 9093 3941 9096 3946 9105 3974 9097
TIME...MOT...LOC 2211Z 199DEG 14KT 3950 9086
HAIL...0.88IN
WIND...60MPH
$$
TILLY2 follow-up statements
320
WWUS53 KLSX 252245
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
545 PM CDT SAT JUN 25 2016
ILC149-252300-
/O.CON.KLSX.SV.W.0125.000000T0000Z-160625T2300Z/
PIKE IL-
545 PM CDT SAT JUN 25 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHEASTERN PIKE COUNTY IN WEST CENTRAL ILLINOIS...
AT 544 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PITTSFIELD...
MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
PITTSFIELD...GRIGGSVILLE...INDEPENDENCE...DETROIT...
TIME AND VALLEY CITY.
THIS INCLUDES INTERSTATE 72 NEAR EXIT 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3971 9065 3968 9064 3964 9061 3947 9074
3950 9080 3972 9080
TIME...MOT...LOC 2244Z 205DEG 16KT 3961 9069
HAIL...0.88IN
WIND...60MPH
$$
TILLY840
WWUS53 KLSX 252256
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
556 PM CDT SAT JUN 25 2016
ILC149-252306-
/O.EXP.KLSX.SV.W.0125.000000T0000Z-160625T2300Z/
PIKE IL-
556 PM CDT SAT JUN 25 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PIKE COUNTY IN
WEST CENTRAL ILLINOIS WILL EXPIRE AT 600 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3971 9065 3968 9064 3964 9061 3947 9074
3950 9080 3972 9080
TIME...MOT...LOC 2254Z 199DEG 14KT 3961 9069
$$
TILLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:49 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 25, 3:49 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 349 PM CDT SAT JUN 25 2016 .SHORT TERM... (Through Sunday Afternoon) Issued at 344 PM CDT Sat Jun 25 2016 Scattered thunderstorms are moving northeast across parts of eastern Missouri this afternoon on the nose of a warm front. Areal coverage of storms has increased fairly significantly just southwest for the St. Louis Metro area in the last 60-90 minutes...intensity is also increased...though storms all look to be sub-severe. Had doubts earlier about the areal coverage of the storms that the HRRR was forecasting, but it looks to have done ok this afternoon. Think this is likely due to the pool of 2500-3000 MLCAPE due to pooling dewpoints along the front southwest of STL. The storms to the southwest should continue moving to the northeast for the rest of the afternoon...not sure how well they're going to hang together as they do though. There was one storm over Warren county that blew itself out about 30 mins ago and is little more than a shower. This may be the fate for much of the convection over Franklin and Jefferson county this evening...which is why I did not go with higher PoPs to the northeast. Regardless, storms should weaken and dissipate this evening with little left by 02-03Z. Attention turns to the approaching cold front late tonight. Guidance is printing out precip along and ahead of the front...but convection allowing models are pretty stingy with moving any storms into the area. Given the climatologically unfavorable time of day and lack of a strong low level jet blowing into the low level baroclinic zone, think the CAMs have it right so have backed off PoPs for late tonight and Sunday morning. Still keeping some flavor of slight to mid level chance going through 18Z Sunday. Kept 40-50 PoPs unchanged for Sunday afternoon as the front moves into the area. Daytime heating along with convergence along the front will allow for greater areal coverage. Carney .LONG TERM... (Sunday Night through Next Saturday) Issued at 344 PM CDT Sat Jun 25 2016 (Sunday Night - Monday) The surface cold front continues to drop thru our region Sunday evening, expected to begin the period near the I-70 corridor in IL and I-44 corridor in MO. Highest PoPs will be from this anticipated frontal position and southeastward. However, it looks like we cannot end rain chances necessarily with frontal passage, with various models indicating an upper level disturbance hanging back and potential for a late night MCS--should it form--of thrusting some additional rain northward of the front as well. With these factors in play, have lingered low PoPs behind the front to just N of the I-70 corridor for later Sunday night and, to a lesser degree, Monday daytime for parts of southeast MO. Otherwise, look for slightly above average temps for Sunday night mins and Monday maxes, with the more significant effect of frontal passage being lower humidities. (Tuesday - Next Saturday) A second, more significant, cold front will drop thru Monday night and actually deliver a cooler shot of air to our region to dominate much of the middle of next week. This should result in a few days of below average temps of daytime maxes in the 70s and low 80s and mostly dry wx. Otherwise, NW flow aloft will prevail during this period. There has been a signal for a potential MCS in NW flow aloft for late Wednesday into early Thursday but the latest indications are for this feature to edge our area to the west and southwest versus a direct hit and have backed off PoPs to climo levels for most areas. A warmup/recovery is slated for late week and into next weekend, with a frontal boundary trying to edge back into our region during this time. Along with the moisture return, it appears the daily chances for thunderstorms will return and have gone with near climo values of 30% for most areas. TES && .AVIATION... (For the 18z TAFs through 18z Sunday Afternoon) Issued at 1249 PM CDT Sat Jun 25 2016 Widely scattered showers and thunderstorms over parts of southeast Missouri will continue to develop and spread east- northeast toward the Mississippi River this afternoon. Areal coverage is questionable, but think 30-40 percent coverage is the most likely. Some of the storms could be strong producing wind gusts in excess of 30kts. Storms should dissipate pretty quickly this evening with VFR conditions prevailing tonight. Next significant weather will be late tonight as a cold front drifts south toward the area. Think another round of scattered showers and storms are likely as the front drift south through Sunday afternoon. Specifics for KSTL: Primary concern is thunderstorm potential this afternoon. Best chance for storms will be after 20Z with 30-40 percent coverage likely in the STL Metro area. If I thought coverage would be greater, I would have included TEMPO TS in the terminal...and will monitor trends closely this afternoon in case a short-range TEMPO is needed. Some storms in the Metro area could be fairly strong with wind gusts in excess of 30kts. Should see storms dissipate quickly this evening. VFR conditions will prevail tonight with another chance of storms Sunday afternoon ahead of a cold front. Carney && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 25, 3:28 PM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 328 PM CDT SAT JUN 25 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-261200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 328 PM CDT SAT JUN 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW STRONG TO SEVERE STORMS ARE POSSIBLE ON SUNDAY AND SUNDAY EVENING ACROSS THE AREA AS A COLD FRONT MOVES THROUGH. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WIND GUSTS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. TES
In the hours before
Local storm report, Jun 25, 4:54 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
454 PM CDT SAT JUN 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM HAIL OAKDALE 38.26N 89.50W
06/25/2016 E0.25 INCH WASHINGTON IL TRAINED SPOTTER
PEA SIZED HAIL AND 1-2 INCH DIAMETER TREE LIMBS DOWN IN
OAKDALE ILLINOIS.
0451 PM TSTM WND DMG OAKDALE 38.26N 89.50W
06/25/2016 WASHINGTON IL TRAINED SPOTTER
PEA SIZED HAIL AND 1-2 INCH DIAMETER TREE LIMBS DOWN IN
OAKDALE ILLINOIS.
&&
CARNEYNearby
Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.